Flood, Blaine
- When
- May 16, 12:00 PM MST to May 31, 11:59 PM MST
- Where
- Blaine County, Hailey
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.517, -114.317
9 feet on May 21st with a record high flow of 7800 cfs. Minor flooding was reported in garages and lawns of private residences but no damage reports were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
The Big Wood River at Hailey reached flood stage of 6.0 feet on May 16th and crested at 7.9 feet on May 21st with a record high flow of 7800 cfs. Minor flooding was reported in garages and lawns of private residences but no damage reports were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 16, 9:00 AM MST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1000 AM MDT TUE MAY 16 2006 .SHORT TERM...TODAY THROUGH THURSDAY. NO CHANGES IN THE SHORT TERM. HOT AND DRY. MAY SEE TROPICAL MOISTURE BECOME EMBEDDED IN UPPER RIDGE WHICH WILL ALLOW FOR SOME AFTERNOON CONVECTION LATER IN THE WEEK. SEE DISCUSSION BELOW FOR DETAILS. WINTHER STRONG UPPER RIDGE STAYS IN PLACE TODAY WITH A SHORT WAVE ROTATING NORTH AND THEN EAST ON TOP OF RIDGE. MOST CONVECTION WITH THIS WAVE FORECAST TO STAY NORTH OF REGION TODAY SO KEPT TSTMS OUT OF FCST AREA BUT WILL NEED TO WATCH IF ANY SKIRTS EXTREME NORTH OR EAST ZONES THIS AFTERNOON AND EVENING. RIDGE STILL OVERHEAD WEDNESDAY AND KEPT DRY. STARTED TO INTRODUCE TSTMS IN CENTRAL MTNS ON THURSDAY AS RIDGE AXIS STARTS TO SLIDE A BIT EAST AND MOISTURE MAY GET MORE ENTRAINED IN SOUTHERLY FLOW WITH CONTINUED INSTABILITY. TEMPS SHOULD STAY WELL ABOVE NORMAL THROUGH THURSDAY. GK .LONG TERM...FRIDAY THROUGH TUESDAY. GFS TRIES TO SHIFT RIDGE A BIT EAST AND MORE SOUTHERLY FLOW WILL ALLOW MOISTURE INTO REGION AND KEPT MENTION OF THUNDERSTORMS GOING FROM FRIDAY INTO NEXT WEEK. GK && .AVIATION...VFR CONDITIONS TODAY. && .HYDROLOGY...MINOR TO MODERATE FLOODING CONTINUES ALONG THE PORTNEUF RIVER IN BANNOCK COUNTY...THUS THE FLOOD WARNING CONTINUES. A FLOOD WARNING HAS ALSO BEEN ISSUED FOR THE BIG WOOD RIVER AT HAILEY. THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE LATER TODAY. A FLOOD WATCH CONTINUES FOR THE HENRYS FORK AT REXBURG. THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE WEDNESDAY MORNING. WINTHER/GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING CONTINUES FOR THE PORTNEUF RIVER IN BANNOCK COUNTY. FLOOD WARNING CONTINUES FOR THE BIG WOOD RIVER AT HAILEY IN BLAINE COUNTY. FLOOD WATCH IS IN EFFECT FOR THE HENRYS FORK AT REXBURG IN MADISON AND FREMONT COUNTIES. PLEASE SEE HYDRO STATEMENTS FOR FURTHER INFORMATION. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT TUE MAY 16 2006 IDZ017>025-031-032-171145- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 500 AM MDT TUE MAY 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507653.